Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Going from 240mg to 120 mg per day oxy-----Will I have withdrawal

RasettRRasett Posts: 9
edited 06/11/2012 - 8:48 AM in Pain Medications
My Pain Dr. reduced my Oxycodone dosage from 4--60 mg Oxycontin per day, down to 120 mg Oxycodone. I requested to be changed from Oxycontin to Oxycodone because of cost.

I did not think he would cut the dose in half. In the experience of others here, will I have some withdrawal symptoms, or just less pain relief?

My Dr. wants me to start a weaning down process in the next couple of months. I feel he is concerned that long term use could hurt my body, and also lead to the med no longer working.

Right now I am taking 300 mg Lyrica, 400 mg Tramadol, along with the Oxycontin.

I have never abused Oxycontin---Oxycodone. I have never taken more than what has been prescribed for me.

Will I still have the horrible withdrawal symptoms I read of, if I wean off slowly?

Any thoughts and suggestions would be greatly appreciated.

Thank You------Robert in NC


  • Hi Robert,

    In my experience when you wean slowly you do not get the nasty withdrawal. Yes, you might get less pain relief. It is very important to wean slowly. I was on 160mg oxy then I went to 120mg then slowly I am not taking any now. I had more withdrawel when I was coming off the perks. I would contact your doctor if you feel sick or flu like symtoms. I think you will be fine the way you are doing it.

    Your doctor is right, long term use can hurt your body and it can stop working because your body gets used to it.

    It took me over 2 months to be oxy free! lol.. I am on morphine now :( hoping to be off all pain meds after my surgery...

    Good Luck ! If you have any more question please let me know...

    Lisa :) in Toronto..
  • are you now well and therefore don't require pain relief ? i am on 240mg o=f Oxycontin and 120mg of oxynorm .so that's 360 all together in a 24 hour period and i only just get by on that .but i am waiting for an ALIF fusion soon .i get withdrawal if i dont have my pain killers .not to mention the pain goes through the roof!
  • Thank you for the info Lisa. Maybe it won't be as bad as I thought.

    I actually am having some withdrawal symptoms, going from the Extended release, to the Immediate release.

    Straker....The reason I went from Oxycontin to Oxycodone was because of cost.

    My insurance benefits for prescription meds ran out for the year, and the out of pocket cost for Oxycontin would be over $1,000 per month. There is no generic Oxycontin anymore, so I had to go Generic. I could get Oxycodone in a generic, so that is why.

    I still have pain. Like a lot of people here, I most likely will have for the rest of my life. I hope to be able to somehow cope with the pain without the use of drugs. Not that there is anything wrong with using drugs to help with the pain. I just want to someday be able to feel normal again, at least mentally. Physically I know I will never be normal again.

    Thanks again....Robert
  • I found that as long as I was on the IR drugs, my pain was very hard to control. After being on larger doses of the ER version, even large quantities of the IR could not keep me from going into withdrawal nor could it effectively control my pain.

    IR drugs can cause the body to "bounce" constantly and it allows the pain to get out of control easier because you wind up "chasing" the pain vs "controlling" the pain.

  • my doctor wanted me to come off oxycontin and go one generic oxycodone but i tried it once and was unable to take it because of the bulking agents they use in it .even over here the cost is an issue .i think the 80mg oxycontin cost something like 120pounds a box of 56 ..that's a lot of money
    i hope that you can take the generic oxy .they made me sick and gave me acid indigestion
Sign In or Register to comment.